Update on high prolactin levels

Discussion in 'General Parenting' started by Feeling Helpless, Oct 13, 2009.

  1. Feeling Helpless

    Feeling Helpless Oldie but Goodie

    Just an update on my difficult child's prolactin levels. We were referred to an endocrinologist for an MRI because of high prolactin levels.

    The doctor stated that he thought it was medication related and did not warrant an MRI at this time. Good News. Yeah. He is to have more blood work done in a November and again in February to keep an eye on levels.

    His nurse practioner has lowered his risperdal to one pill at 4:00 and half a pill at 8:00. to see if that helps. SHe also mentioned that they are requesting any child taking a stimulant (as he is taking concerta) have an EKG done. Just wondering if other states were doing this.

    Love this board and wish I had more time to post but I work a full time job and have had medical issues myself lately. Blood pressure problems and high cholesterol problems. I am home today as my difficult child is sick. Thanks for all the support. Good luck to everyone and want to wish everyone a good difficult child day.
     
  2. smallworld

    smallworld Moderator

    Risperdal can definitely increase prolactin levels. And Concerta can cause rare cardaic effects, as can other medications. My own kids have EKGs done every year or so because of the medications they take. Their psychiatrists recommended it.
     
  3. JJJ

    JJJ Active Member

    My kids have had annual ekgs since they started stims. Eeyore had to stop risperdal due to elevated prolactin. I think it is common.
     
Loading...